MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060470
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).E1 - initial reporter phone: (b)(6).Investigation results: device evaluated by mfr: the gladiator elite device was returned to our post market quality assurance laboratory.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon pinhole was identified located approximately 12mm distal of the proximal markerband.The rated burst pressure for this device as per specification is 24 atmospheres.A visual and tactile examination found the shaft of the device to be kinked at more than one location.A visual and tactile examination found no damage to the tip of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged in the correct position on the device.This concludes the product analysis.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the gladiator device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: boston scientific concludes the most probable root cause as adverse event related to patient condition based on both the results of product analysis and there being no reported device interaction/damage or issue until the second inflation was attempted at the over 50% stenosed lesion site.This would suggest that procedural factors such as patient anatomy/lesion characteristics most probably contributed to the balloon pinhole.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 58% stenosed target lesion was located in the mildly tortuous and moderately calcified subclavian artery.A 6.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.During the first pressure expansion of the lesion, a pressure of 16 atmospheres was applied and the balloon expanded normally while maintaining the pressure.During the second expansion of the lesion, a pressure of 10 atmospheres was applied but the balloon failed to maintain the pressure.Immediately, the pressure was released, and the balloon was removed.The procedure was completed with another of the same device.There were no patient complications as a result of this event.

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24641784
Report Number2124215-2026-15291
Device Sequence Number9906300
Product Code LIT
UDI-Device Identifier08714729809739
UDI-Public(01)08714729809739(17)280207(10)35804395
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207060470
Device Catalogue NumberH74939207060470
Device Lot Number0035804395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown